Ask The Doctor » Questions & Answers » Effects of the NSAIDs (non-steroidal anti inflammatory drugs)

Effects of the NSAIDs (non-steroidal anti inflammatory drugs)

Patient: I have been seen by an orthopaedic surgeon …I have curvature of the spine and a herniated disc..I continue to take mortin everyday for now over 8 wks…my question is What are the side effects of mortin to my body….liver, spleen etc..??thank you




Doctor: The Ibuprofen (“Motrin”) is maybe one of the most used over-the-counter drugs all over United States; nevertheless, it i it is a well-known fact that, as the rest of non-steroidal anti-inflammatories including Aspirin, Ibuprofen can produce an increased risk of serious gastrointestinal adverse events including bleeding, ulceration, and perforation of the stomach or intestines, epigastric pain, heartburn, diarrhea, abdominal distress, nausea and vomiting, indigestion, constipation, abdominal cramps or pain, fullness of GI tract (bloating and flatulence) and also kidney problems. These events can occur at any time during the drug use and without warning symptoms. Elderly patients are at greater risk for serious gastrointestinal events. In controlled clinical trials the percentage of patients reporting one or more gastrointestinal complaints ranged from 4% to 16%.The recommended daily dose is up to 3200mgs, above that dose there is risk of intoxication and higher risk also of gastrointestinal adverse events as described before.


Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

View all posts